Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS New Orleans, LA

July 16, 2000Saint Helena Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 16, 2000, 3:59 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 16, 2000, 3:59 PM CDT (20:59 UTC)
Expired
Jul 16, 2000, 4:30 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS54 KLIX 162059
SVRNEW
LAC091-105-162130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT SUN JUL 16 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF GREENSBURG
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF AMITE

* UNTIL 430 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF GREENSBURG...MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES WEST OF ROSELAND...5 MILES NORTHWEST OF AMITE...7 MILES
  NORTHEAST OF MONTPELIER BY 430 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3090 9047 3092 9067 3067 9072 3065 9046

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 16, 3:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT SUN JUL 16 2000

...DANGEROUS LEVELS OF HEAT ARE EXPECTED TO CONTINUE...

HEAT REMAINS THE MAIN CONCERN FOR THE NEXT FEW DAYS. THE TROUGH OVER
THE ATLANTIC COAST BREAKS DOWN AND SHIFTS EAST WITH MODERATE ZONAL
FLOW OVER THE N PART OF THE COUNTRY. THIS WILL ALLOW THE LARGE UPPER
LEVEL RIDGE TO SHIFT EASTWARD AND PERSIST INTO MUCH OF THE WEAK.
MODELS HAVE PORTIONS OF THE 7H RIDGE CENTERED OVER THE LOWER
MISSISSIPPI VALLEY. THE AVN BRINGS SOME RELIEF TUE NIGHT AND WED AS
MOISTURE INCREASES E OF THE CWA AND MOVES SW AND TOUCHES COASTAL SE
LA WED MORNING....THIS IS IN THE EXTENDED PORTION OF THE FORECAST
AND MAY WAIT UNTIL ANOTHER RUN BEFORE INTRODUCING A LARGE CHANCE OF
PCPN. TEMPS TO REMAIN THE SAME FOR MIN AND MAX. SEE NO STRONG
EVIDENCE FOR SGFNT POPS...BUT WILL KEEP SLGT CHC MON AND TUE.

WILL KEEP THE CURRENT HEAT ADVISORY AS IS FOR AREAS SOUTH OF LAKE
PONTCHARTRAIN IN SE LA.

WEDNESDAY THROUGH FRIDAY...PORTION OF THE UPPER LEVEL HIGH WILL
SHIFT TO THE E AND BECOME CENTERED OVER AL OR GA. THIS WILL ALLOW SE
WINDS TO INCREASE THE RH AND INCREASE THE THREAT OF PCPN FROM A
SLIGHT CHC TO A CHC. MAX TEMPS SHD ALSO BE MODIFIED.

MCB 072/102/073/101 0102
BTR 076/098/077/098 0212
MSY 079/098/078/098 1212
GPT 078/098/078/096 2212

.NEW...NONE.
LA...HEAT ADVISORY THROUGH TUESDAY LAZ056>070
MS...NONE.

17

In the hours before

Special weather statement, Jul 16, 10:00 AM CDT, 5 hours 59 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161705-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT SUN JUL 16 2000

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE STRONG GUSTY
WINDS. HOWEVER...WINDS SHOULD REMAIN BELOW SEVERE CRITERIA.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).M

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.